Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 9, 2000, 2:25 AM CDT for Saint Louis County, Minnesota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2000, 2:25 AM CDT (07:25 UTC)
- Expired
- Jun 9, 2000, 3:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Saint Louis County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:30 AM CDT | Thunderstorm Wind 50 E | Iron Jct, MN | Trees were blown down. The wind speed is estimated. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDLH 090726
SVRDLH
MNC137-090815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
225 AM CDT FRI JUN 9 2000
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. LOUIS COUNTY IN MINNESOTA
* UNTIL 315 AM CDT
* AT 225 AM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A
LINE EXTENDING FROM 27 MILES NORTHEAST OF HIBBING TO 20 MILES
NORTHEAST OF HIBBING...MOVING EAST AT 40 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
VIRGINIA BY 230 AM CDT
IDINGTON BY 230 AM CDT
BIWABIK BY 245 AM CDT
HOYT LAKES BY 300 AM CDT
EMBARRASS BY 300 AM CDT
GOLFBALL SIZE HAIL OR LARGER IS LIKELY WITH THIS LINE OF
STORMS...ALONG WITH WINDS TO 70 MPH. TAKE COVER IN A STURDY BUILDING
AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE ADVANCED WARNING.
$$
DAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:45 PM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 2:45 PM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT THU JUN 8 2000 FORECAST CONCERN...SVR STORM CHCS TONIGHT AND TOMORROW NIGHT DISCUSSION...PLENTY OF ACTION TO DEAL WITH. ONGOING THUNDERSTORMS OVER SOUTHERN CWA IN RESPONSE TO STRONG 700H VORT. ALL MODELS PICKED UP ON IT...HOWEVER ETA IGNORES PRECIP. THIS VORT PROVIDED ENOUGH FORCING TO OVERCOME STRONG CAP. ALSO HAVE 500H VORT PROGRESSING ACROSS THE NORTH CWA RESULTING IN SHOWERS. IN LIGHT OF ONGOING STORMS HAVE DECIDED TO STAY WITH A NGM/AVN BLEND. PLENTY OF FORCING TONIGHT. MOISTURE CONVERGENCE IN RESPONSE TO A STRONG LLJ SHOULD INITIATE CONVECTION OVER CWA THAT WILL DRIFT EAST OVERNIGHT. STRONG ISENTROPIC LIFT ON 310 AND 315K SURFACES HELP AS WELL. ALSO HAVE JET SUPPORT BUT MODELS CONFUSED ON JUST HOW MUCH AND WHERE. WENT WITH THUNDERSTORMS LIKELY EVERYWHERE AND THREW IN SEVERE WORDING FOR SOUTHERN ZONES. FRIDAY COULD HAVE LINGERING TSTORMS IN NORTH AND EAST ZONES...BUT OTHERWISE OK. FRIDAY NIGHT MAIN ENERGY MOVES EAST. SHOULD AGAIN BE AN ACTIVE NIGHT WITH STRONG LLJ AND PVA. GUIDANCE TEMPS OK. SHOULD INITIATE LAKE BREEZE WITH STRONG EAST FLOW. .DLH...NONE. DRN/TAP
In the hours before
Special weather statement, Jun 9, 1:14 AM CDT, 1 hour 11 minutes before
LSZ162-090815- MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 114 AM CDT FRI JUN 9 2000 ...STRONG THUNDERSTORMS OVER LAKE SUPERIOR... AT 112 AM CDT...DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES NORTHEAST OF SAXON HARBOR. THESE STORMS WERE MOVING EAST AT 50 KNOTS. MARINERS CAN EXPECT GUSTY WINDS...LOCALLY HIGH WAVES...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. BOATERS SHOULD STAY IN HARBOR UNTIL THIS STORM PASSES. STEWART
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:48 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 57 min |
| Jun 9, 2:00 AM CDT | Severe Thunderstorm Warning | DLH | Lake | 45 min |
| Jun 9, 3:30 AM CDT | Severe Thunderstorm Warning | DLH | Lake | 60 min |
| Jun 9, 3:48 AM CDT | Severe Thunderstorm Warning | DLH | Cook | 57 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.